Georgia, 2012Hail and Damaging Winds in Georgia, July 6, 2012
July 6, 2012 · NWS FFC · 10 events in 9 counties and zones
The upper ridge located west of the area began to broaden and damp on the 6th, while the surface boundary continued to remain in place across the state. As had been the case for the past several days, numerous showers and thunderstorms developed in the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $486,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper ridge located west of the area began to broaden and damp on the 6th, while the surface boundary continued to remain in place across the state. As had been the case for the past several days, numerous showers and thunderstorms developed in the afternoon and evening hours. Several of these storms reached severe levels, with mostly damaging winds reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 6, 1:13 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 6, 1:13 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT FRI JUL 6 2012
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
UPPER LEVEL RIDGE REMAINS POSITIONED ACROSS THE MIDWEST INTO THE
WEEKEND...BUT IS EXPECTED TO WEAKEN AND BROADEN THROUGH SATURDAY.
DIURNAL CONVECTION STILL THE PRIMARY FORECAST CONCERN THROUGH THE
WEEKEND...WITH MOIST SOUNDINGS AND STRONG SURFACE HEATING PROMOTING
UNSTABLE ENVIRONMENT...SCATTERED THUNDERSTORMS ARE EXPECTED...WITH
POSSIBLE ISOLATED SEVERE STORMS. THIS AFTERNOON...CONVECTION IS
EXPECTED TO BE FOCUSED ACROSS SOUTH AND CENTRAL GEORGIA...WITH LESS
COVERAGE AREA FURTHER NORTH. AS SURFACE LOW FEATURE DEVELOPS OVER THE
DEEP SOUTH SATURDAY INTO SUNDAY...BEST PRECIP CHANCES TRANSITION OVER
WESTERN AND NORTH GEORGIA. FOR NOW...HAVE GONE WITH GENERALLY SLIGHT
CHANCE TO CHANCE POPS THROUGH THE WEEKEND. ANY SURFACE BOUNDARIES
REMAINING IN PLACE AFTER CONVECTIVE ACTIVITY DIMINISHES TONIGHT WILL
IMPACT WHERE THUNDERSTORMS BEGIN FIRING AGAIN TOMORROW. MAIN CONCERN
WILL BE DAMAGING WINDS...LIGHTNING...AND BRIEF HEAVY DOWNPOURS...BUT
IN THE STRONGEST STORMS WITH THE HIGHEST CORES...COULD SEE SOME LARGE
HAIL.
AS FOR TEMPERATURES...HAVE GENERALLY GONE WITH A BLEND OF THE MAV/MET
WHICH SEEMS APPROPRIATE. HIGHS EXPECTED TO CONTINUE IN THE LOW TO MID
90S AND LOWS IN THE LOW 70S. HEAT INDEX VALUES ARE EXPECTED TO REMAIN
BELOW 105 TOMORROW...AND A HEAT ADVISORY IS NOT NECESSARY AT THIS
TIME.
31
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE MODELS CONTINUE TO SHOW GOOD MODEL-TO-MODEL AND RUN-TO-
RUN CONSISTENCY CONCERNING SHIFT IN UPPER-LEVEL PATTERN FOR THE
EXTENDED FORECAST PERIOD AS RIDGE SHIFTS WEST AND IS REPLACED OVER
THE EASTERN U.S. BY A LARGE...BROAD UPPER-LEVEL TROUGH. I HAVE MADE
NO CHANGES TO THE LONG TERM FORECAST GRIDS FOR THIS CYCLE. SEE
PREVIOUS LONG TERM FORECAST DISCUSSION BELOW.
20
PREVIOUS LONG TERM FORECAST DISCUSSION
SATURDAY NIGHT THROUGH THURSDAY.../ISSUED 418 AM EDT FRI JUL 6 2012/
THE MODELS CONTINUE IN GOOD AGREEMENT THROUGH THE EXTENDED PERIODS
AND HAVE GOOD RUN TO RUN CONSISTENCY. BY MONDAY A BROAD LONGWAVE
TROUGH WHICH SETS UP OVER THE EASTERN U.S. AT THE SFC...WEAK SURFACE
BOUNDARY REMAINS IN CLOSE PROXIMITY TO THE FORECAST AREA...PROVIDING
A FOCUS FOR AFTERNOON CONVECTION EACH DAY. ABUNDANT MOISTURE REMAINS
ACROSS THE AREA /PRECIPITABLE WATERS NEAR 2 INCHES/...AND PLENTY OF
INSTABILITY /SURFACE CAPES GREATER THAN 1500 EACH AFTERNOON/ WITH
DIURNALLY DRIVEN CONVECTION POSSIBLE ACROSS ALL OF NORTH AND CENTRAL
GEORGIA. GUIDANCE TEMPERATURES NEAR OR JUST ABOVE NORMAL THROUGH THE
EXTENDED PERIODS. GUIDANCE TEMPERATURES ARE ON THE COOL SIDE LATER IN
EXTENDED PERIOD AS MODELS CONTINUE TO OVERDO CLOUD COVER. ANTICIPATE
LESS CLOUDS UNTIL HEATING KICKS IN EACH DAY AND ONCE AGAIN TWEAKED
TEMPERATURES HIGHER IN THE LATTER PORTIONS OF THE FORECAST.
ATWELL
&&
.CLIMATE...
RECORDS FOR 07-07
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1930 68 1979 76 1930 59 1972
1902
KATL 100 1954 66 1892 76 1931 58 1940
1902
1881
KCSG 104 1977 76 1994 79 1990 63 1988
1964
KMCN 104 1990 74 1916 76 1931 40 1897
RECORDS FOR 07-08
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 104 1977 69 1979 75 1907 59 1947
1902
KATL 100 1986 67 1979 80 1881 61 1896
KCSG 103 1990 75 1979 78 1998 63 1988
1977 1951
KMCN 102 1986 72 1979 76 1986 59 2006
1977
&&
AVIATION...
18Z UPDATE...
HIGHEST AFTERNOON CONVECTION COVERAGE DOWN ACROSS CENTRAL AND SOUTH
GA...ALTHOUGH ISOLATED ACTIVITY STILL POSSIBLE FURTHER NORTH. HAVE
TEMPO 12-23Z AT TAF SITES...AND THIS WILL NEED TO BE TAILORED AS
CONVECTION APPROACHES TAF SITES. VFR CONDITIONS EXPECTED THROUGH THE
PERIOD...WITH SCT-BKN HIGH CLOUDS TONIGHT...DIMINISHING INTO
MORNING...AND THEN SCT CU DEVELOPING LATE MORNING SATURDAY. HAVE
INCLUDED PROB30 FOR ATL FOR CONVECTION 21-23Z SATURDAY. NW WINDS
TODAY WILL BECOME SW BY SAT AM. SSE WINDS POSSIBLE BRIEFLY DURING
DAYBREAK HOURS.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ON ALL ELEMENTS...EXCEPT LOW TO MEDIUM THAT CONVECTION WILL
DIRECTLY IMPACT THE AIRPORT.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 96 72 95 / 40 20 20 30
ATLANTA 75 94 74 93 / 40 30 30 30
BLAIRSVILLE 67 91 67 90 / 40 30 30 40
CARTERSVILLE 71 95 71 94 / 40 40 30 40
COLUMBUS 74 93 74 94 / 40 40 30 30
GAINESVILLE 73 95 73 92 / 40 30 30 30
MACON 74 95 73 95 / 40 20 20 20
ROME 71 98 71 95 / 40 40 30 40
PEACHTREE CITY 71 94 71 93 / 40 40 30 30
VIDALIA 76 97 75 97 / 40 20 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...31
LONG TERM....20
AVIATION...31Hazardous weather outlook, Jul 6, 5:22 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 AM EDT FRI JUL 6 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
622 AM EDT FRI JUL 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA.
.SYNOPSIS...
WEAK IMPULSES WILL CONTINUE TO MOVE ACROSS THE SOUTHEAST U.S. IN
THE FLOW OF AN UPPER LEVEL RIDGE OVER THE CENTRAL PLAINS.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE ISOLATED SEVERE THUNDERSTORMS WILL
BE QUARTER SIZED HAIL...DAMAGING WINDS...LIGHTNING...AND BRIEF
HEAVY RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL MID
AFTERNOON THROUGH EVENING.
.DISCUSSION...
UPPER LEVEL IMPULSES MOVING ACROSS THE AREA...AS WELL AS
BOUNDARIES ASSOCIATED WITH LAST LAST NIGHTS CONVECTION WILL
COMBINE WITH HIGH INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS
AND POSSIBLY ISOLATED SEVERE STORMS. CONTINUED COLD MID LEVEL
TEMPERATURES ALOFT WILL ALLOW FOR LARGE HAIL IN THE STRONGER
STORMS. IN ADDITION...MOST STORMS WILL BE CAPABLE OF PRODUCING
STRONG TO SEVERE WIND GUSTS DUE TO THE PRESENCE OF ENHANCED
DOWNDRAFT PARAMETERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
GENERALLY SCATTERED COVERAGE IS EXPECTED FOR MOST AREAS THROUGH
NEXT WEEK AS DIURNALLY DRIVEN CONVECTION WILL PREVAIL. THE STORMS
WILL BECOMING FOCUSED IN THE VICINITY OF A SOUTHWARD SAGGING
SURFACE BOUNDARY MONDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 6, 2:50 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT FRI JUL 6 2012
GAZ050-051-062015-
350 PM EDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
LIGHTNING IN TALIAFERRO AND GREENE COUNTIES UNTIL 415 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROBINSON...MOVING WEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALIAFERRO AND GREENE COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE CARTERS GROVE...LYNEVILLE...ALEXANDER
STEPHENS PARK...CRAWFORDVILLE...DANIEL SPRINGS...ROBINSON...
JACKSONVILLE...WHITE PLAINS...UNION POINT AND SILOAM. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3371 8294 3350 8285 3346 8308 3362 8313
TIME...MOT...LOC 1950Z 085DEG 5KT 3356 8297
Special weather statement, Jul 6, 3:05 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT FRI JUL 6 2012
GAZ061-074-062030-
405 PM EDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
LIGHTNING IN WASHINGTON AND HANCOCK COUNTIES UNTIL 430 PM EDT...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LINTON...MOVING WEST AT 5
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WASHINGTON AND HANCOCK COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE WARTHEN...DEEPSTEP...BEULAH...LINTON
AND DEVEREUX. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3299 8305 3303 8307 3307 8304 3308 8305
3306 8308 3321 8309 3325 8280 3302 8278
TIME...MOT...LOC 2005Z 085DEG 5KT 3315 8290Special weather statement, Jul 6, 3:32 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 PM EDT FRI JUL 6 2012
GAZ061-074-075-062100-
432 PM EDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON...
GLASCOCK AND HANCOCK COUNTIES UNTIL 500 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HAMBURG STATE PARK TO 6 MILES WEST OF
DEEPSTEP...MOVING EAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...GLASCOCK AND HANCOCK COUNTIES THROUGH 500 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LINTON...HAMBURG
STATE PARK...WARTHEN...DEEPSTEP...AGRICOLA AND MITCHELL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3296 8298 3302 8307 3307 8304 3308 8305
3305 8310 3308 8312 3316 8297 3331 8279
3326 8277 3325 8275 3327 8271 3322 8262
TIME...MOT...LOC 2032Z 270DEG 3KT 3325 8275 3316 8286
3305 8306Special weather statement, Jul 6, 3:40 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT FRI JUL 6 2012
GAZ051-062-062115-
440 PM EDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
LIGHTNING IN WARREN AND TALIAFERRO COUNTIES UNTIL 515 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BARNETT...MOVING NORTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WARREN AND TALIAFERRO COUNTIES THROUGH 515 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BARNETT...NORWOOD...
SHARON...RAYTOWN AND CADLEY. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3337 8279 3340 8283 3343 8282 3345 8288
3350 8293 3363 8278 3362 8275 3361 8271
3362 8269 3360 8268 3361 8265 3350 8260
TIME...MOT...LOC 2040Z 228DEG 12KT 3350 8278Special weather statement, Jul 6, 3:50 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT FRI JUL 6 2012
GAZ110>112-062115-
450 PM EDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREEQUENT
LIGHTNING IN WHEELER...TELFAIR AND MONTGOMERY COUNTIES UNTIL 515 PM
EDT...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER GLENWOOD. THESE THUNDERSTORMS WERE NEARLY
STATIONARY.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER...TELFAIR AND MONTGOMERY COUNTIES THROUGH 515 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AILEY...SPRING
HILL...GLENWOOD...TOWNS...SCOTLAND...MOUNT VERNON...LITTLE OCMULGEE
STATE PARK...LANDSBURG...ALAMO...HELENA AND MCRAE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3203 8302 3229 8271 3222 8248 3190 8283
TIME...MOT...LOC 2049Z 134DEG 1KT 3215 8270
Local storm report, Jul 6, 3:55 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 W BUENA VISTA 32.32N 84.57W
07/05/2012 MARION GA 911 CALL CENTER
6 TO 8 TREES DOWN ALONG HIGHWAY 26 JUST WEST OF BUENA
VISTA. POWER LINES ALSO DOWN IN THIS AREA. 1 TREE ACROSS
PINEVILLE ROAD ABOUT 1 MILE SOUTHWEST OF BUENA VISTA.
0450 PM TSTM WND DMG 4 N PLAINS 32.09N 84.39W
07/05/2012 SUMTER GA 911 CALL CENTER
4 TREES DOWN ALONG HIGHWAY 45 NORTH OF PLAINS.
0520 PM HAIL 1 E PRESTON 32.07N 84.52W
07/05/2012 E1.00 INCH WEBSTER GA EMERGENCY MNGR
QUARTER SIZE HAIL IN AND AROUND THE CITY OF PRESTON.
0530 PM TSTM WND DMG COLUMBUS 32.46N 84.99W
07/05/2012 MUSCOGEE GA 911 CALL CENTER
10 TO 20 TREES DOWN ACROSS COLUMBUS...MAINLY OVER THE
SOUTH PART OF THE CITY. AT LEAST 10 POWER LINES DOWN. 1
TREE DOWN ON WYNNTON ROAD. 1 TREE ON HOUSE ON MATTHEW
STREET. POWER LINES DOWN ACROSS FORT BENNING ROAD.
0555 PM TSTM WND DMG 4 E LOUVALE 32.17N 84.76W
07/05/2012 STEWART GA 911 CALL CENTER
1 TREE DOWN ALONG HWY 520 EAST OF LOUVALE AND NORTH OF
BROOKLYN.
0706 PM TSTM WND DMG 3 E VILLANOW 34.67N 85.06W
07/05/2012 WALKER GA PARK/FOREST SRVC
US FOREST SERVICE FIREFIGHTERS RELAYED A REPORT OF HAIL
TO THE SIZE OF NICKELS AND MANY TREES DOWN JUST EAST OF
VILLANOW. THE CREWS ARE USING CHAINSAWS TO REMOVE ALL OF
THE DOWNED TREES.
0723 PM HAIL MCDONOUGH 33.45N 84.15W
07/05/2012 E0.88 INCH HENRY GA PUBLIC
0740 PM HAIL ARMUCHEE 34.39N 85.18W
07/05/2012 E1.00 INCH FLOYD GA PUBLIC
NUMEROUS REPORTS OF QUARTER SIZED HAIL IN THE ARMUCHEE
AREA.
0745 PM TSTM WND DMG 3 ENE RICHARDSON PARK 33.61N 84.09W
07/05/2012 ROCKDALE GA TRAINED SPOTTER
TRAINED SPOTTER RELAYED A REPORT OF PENNY SIZED HAIL
ALONG WITH NUMEROUS TREES AND POWERLINES DOWN.
0746 PM HAIL ROME 34.26N 85.18W
07/05/2012 E1.00 INCH FLOYD GA PUBLIC
0750 PM HAIL 2 N ROME 34.29N 85.18W
07/05/2012 E1.75 INCH FLOYD GA AMATEUR RADIO
0754 PM TSTM WND DMG 5 ENE JACKSON 33.32N 83.89W
07/05/2012 BUTTS GA 911 CALL CENTER
BUTTS COUNTY 911 RELAYED A REPORT OF AT LEAST THREE TREES
DOWN NEAR JACKSON LAKE.
0754 PM TSTM WND DMG 8 ENE JACKSON 33.34N 83.84W
07/05/2012 JASPER GA 911 CALL CENTER
JASPER 911 RELAYED A REPORT OF AT LEAST 6 TREES AND THREE
POWERLINES DOWN NEAR JACKSON LAKE. TIME IS BASED ON
RADAR.
0800 PM TSTM WND DMG 1 S MACEDONIA 34.90N 83.73W
07/05/2012 TOWNS GA 911 CALL CENTER
2 TREES DOWN IN THE MACEDONIA AREA.
0800 PM TSTM WND DMG 4 W GIBSON 33.23N 82.66W
07/05/2012 GLASCOCK GA 911 CALL CENTER
1 LARGE TREE DOWN WEST OF GIBSON.
0805 PM TSTM WND DMG 5 E OWLTOWN 34.81N 83.85W
07/05/2012 UNION GA 911 CALL CENTER
2 TREES DOWN 5 MILES EAST OF OWLTOWN.
0815 PM TSTM WND DMG 2 NW BROOKS 33.31N 84.49W
07/05/2012 FAYETTE GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED 6 TREES DOWN ALONG/NEAR THE GA
HWY 85 CONNECTOR.
0819 PM TSTM WND DMG 4 E CARTERS 34.61N 84.62W
07/05/2012 GILMER GA EMERGENCY MNGR
EMA DIRECTOR RELAYED A REPORT OF MULTIPLE TREES DOWN
COUNTY WIDE ALONG WITH SOME STRUCTURE DAMAGE AND DAMAGE
TO BOATS AT CARTERS LAKE.
0825 PM TSTM WND DMG 12 W JASPER 34.47N 84.64W
07/05/2012 PICKENS GA PUBLIC
PUBLIC REPORTS A TREE ON THEIR HOUSE CAUSING ROOF DAMAGE
ALONG WITH SEVERAL OTHER TREES DOWN.
0830 PM TSTM WND DMG 2 N CEDARTOWN 34.04N 85.25W
07/05/2012 POLK GA AMATEUR RADIO
AMATUER RADIO RELAYED A REPORT OF MANY TREES AND
POWERLINES DOWN NORTH OF CEDARTOWN. TIME IS BASED OFF OF
RADAR.
0840 PM TSTM WND DMG 4 NNW GRIFFIN 33.30N 84.29W
07/05/2012 SPALDING GA FIRE DEPT/RESCUE
FIRE CHIEF REPORTED A TREE DOWN ON A HOUSE.
0848 PM HAIL GRIFFIN 33.25N 84.26W
07/05/2012 E1.00 INCH SPALDING GA PUBLIC
QUARTER SIZED HAIL REPORTED ALONG WITH ONE TREE DOWN AND
A 55 MPH GUST.
0850 PM TSTM WND DMG ORCHARD HILL 33.19N 84.21W
07/05/2012 SPALDING GA FIRE DEPT/RESCUE
FIRE CHIEF REPORTED A TREE DOWN ON A HOUSE.
0855 PM TSTM WND DMG CARTERSVILLE 34.17N 84.80W
07/05/2012 BARTOW GA 911 CALL CENTER
BARTOW 911 RELAYED A REPORT OF 10 TO 15 TREES DOWN
COUNTYWIDE FROM THE STORMS. TIME WAS ESTIMATED BASED ON
RADAR.
0900 PM TSTM WND DMG SUMMERVILLE 34.48N 85.35W
07/05/2012 CHATTOOGA GA 911 CALL CENTER
6 TO 7 TREES DOWN AND SEVERAL POWER LINES DOWN IN AND
AROUND THE SUMMERVILLE AREA.
0915 PM TSTM WND DMG 5 W FORSYTH 33.03N 84.02W
07/05/2012 MONROE GA 911 CALL CENTER
SEVERAL POWER LINES DOWN ACROSS HIGHFALLS ROAD WEST OF
FORSYTH. HOUSE HIGH BY LIGHTNING ON JOHNSONVILE ROAD.
0915 PM TSTM WND DMG 6 E BARNESVILLE 33.05N 84.05W
07/05/2012 LAMAR GA 911 CALL CENTER
SEVERAL POWERLINES DOWN AROUND MOTT ROAD ABOUT 6 MILES
EAST OF BARNESVILLE.
1015 PM TSTM WND DMG MAXEYS 33.76N 83.17W
07/05/2012 OGLETHORPE GA 911 CALL CENTER
4 TREES DOWN IN MAXEYS AREA. 1 POWER LINE DOWN DOWN IN
CRAWFORD AREA.
1025 PM TSTM WND DMG PENFIELD 33.67N 83.18W
07/05/2012 GREENE GA 911 CALL CENTER
1 TREE DOWN ON PINFIELD ROAD AND 1 TREE DOWN ON VEAZEY
ROAD.
&&
AGIBBSThunderstorm Wind, Washington
- When
- July 6, 4:03 PM EST
- Where
- Washington County, 4.01 mi SW of Hebron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.930, -83.050
The Washington County Emergency Manager reported that around 10 trees were blown down southwest of Hebron.
Thunderstorm Wind, Morgan
- When
- July 6, 4:08 PM EST
- Where
- Morgan County, Canaan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.600, -83.470
The Morgan County Emergency Manager reported that several trees were blown down in Madison.
Thunderstorm Wind, Jones
- When
- July 6, 4:28 PM EST
- Where
- Jones County, 3.11 mi NE of Campbell
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 33.110, -83.560
The Jones County 911 Center reported that two trees were blown down east of Round Oak.
Thunderstorm Wind, Jasper
- When
- July 6, 4:32 PM EST
- Where
- Jasper County, 0.58 mi E of Hillsboro
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 33.180, -83.640
The Jasper County 911 Center relayed a report of a destroyed chicken coop in Hillsboro.
Thunderstorm Wind, Jasper
- When
- July 6, 5:38 PM EST
- Where
- Jasper County, 0.58 mi E of Palato
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 33.380, -83.720
The Jasper County 911 Center reported that more than six trees were blown down in the northern part of the county.
Thunderstorm Wind, Laurens
- When
- July 6, 6:00 PM EST
- Where
- Laurens County, 2.07 mi N of Dublin Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.600, -82.980
The Laurens County Emergency Manager reported that several trees were blown down along Highway 441.
Thunderstorm Wind, Henry
- When
- July 6, 6:09 PM EST to 6:14 PM EST
- Where
- Henry County, 0.54 mi SW of Whitehouse to 1.09 mi NNW of Stockbrdg Beryhil Ar
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Emergency Manager
- Coordinates
- 33.544, -84.136
The Henry County Emergency Manager reported that 40 to 50 trees were blown down east of Stockbridge. Large oak trees were snapped at the intersection of Highway 155 and Kelleytown Road.
Thunderstorm Wind, Bartow
- When
- July 6, 6:45 PM EST
- Where
- Bartow County, 1.14 mi E of Adairsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 34.370, -84.930
The Bartow County 911 Center reported numerous trees down in Adairsville. One tree fell on a mobile home.
Thunderstorm Wind, Floyd
- When
- July 6, 7:30 PM EST
- Where
- Floyd County, 1.85 mi ENE of Silver Creek
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.190, -85.140
The Floyd County Emergency Manager reported 15 trees were blown down on the south side of Rome near the Silver Creek area, especially along Pleasant Valley Road.
Hail, Troup
- When
- July 6, 10:16 PM EST to 10:21 PM EST
- Where
- Troup County, 2.15 mi SSE of Stallings
- Measured
- 1.75 in hail
- Property damage
- $445,000
- Reported by
- Public
- Coordinates
- 33.070, -85.020
The public reported golf ball sized hail fell on Chase Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, July 6, 20121 death · 1 event
- Hail and Damaging Winds in Arkansas, July 6 to 8, 2012$611,000 · 1 in hail · 29 events
- Damaging Winds and Lightning Strike in Tennessee, July 6, 2012$224,000 · 58 kt wind · 17 events
- Hail and Damaging Winds in North Carolina, July 6, 2012$48,000 · 1.75 in hail · 17 events
- Damaging Winds in North Dakota, July 6, 2012$60,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 6, 2012$50,000 · 61 kt wind · 3 events
- Flash Flood in Colorado, July 6, 2012$40,000 · 1 event
- Damaging Winds in Michigan, July 6, 2012$20,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Alabama, July 6, 2012$16,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Indiana, July 6, 20121 in hail · 12 events
- Damaging Wind in Missouri, July 6, 20121 injured · 50 kt wind · 1 event
- Damaging Winds in Tennessee, July 6, 201250 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397241, 397233, 397234, 397236, 397235, 397240, 397243, 397238, 397239, 397232.